MAUDE Adverse Event Report: STRYKER TRAUMA KIEL UNIVERSAL ROD T2 FEMUR 9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL UNIVERSAL ROD T2 FEMUR 9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: the threaded end of the universal rod was broken, and the broken part was caught in the extraction adapter.The nurse noticed before the operation.Using other instruments, the operation ended without problems.If the nurse didn't notice and there was no substitute, it was a big problem.There is a problem with the inspection method.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.As per the visual inspection, the threads of the universal rod were found to be damaged.The device was manufactured in 2001, so it can be said that it has performed its function in the previous surgeries as intended without any reported failure.Since it has been long in use, thus a normal weakened structural integrity due to repeated reprocessing cycles is considered possible.No indications of material, manufacturing or design related problems were found during the investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Based on the above investigation the root cause of the failure is found to be normal wear.If any additional information is provided, the investigation will be reassessed.

Brand Name
UNIVERSAL ROD T2 FEMUR 9 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key10203068
Report Number0009610622-2020-00302
Device Sequence Number16411932
Product Code LXH
UDI-Device Identifier04546540196019
UDI-Public04546540196019
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0110
Device Catalogue Number18060110
Device Lot NumberK865228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1